Mississippi, 2011Hail and Damaging Winds in Mississippi, June 16, 2011
June 16, 2011 · NWS JAN · 15 events in 11 counties and zones
Severe storms affected portions of central Mississippi during the afternoon and early evening hours. Primarily thunderstorm wind damage occurred in the form of tree damage, roof damage, and damaged power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 15
- Property damage
- $256,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms affected portions of central Mississippi during the afternoon and early evening hours. Primarily thunderstorm wind damage occurred in the form of tree damage, roof damage, and damaged power lines. An intense outflow boundary produced some of the damage. The storms also produced dime to half dollar sized hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 16, 10:43 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 16, 10:43 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CDT THU JUN 16 2011
.UPDATE...THE BOUNDARY WAS DRAPED ACROSS THE CENTER OF THE CWA.
SOUTHERLY WINDS WERE BRINGING PLENTY OF MOISTURE INTO THE
AREA...ESPECIALLY THE WEST WHERE DEWPOINTS WERE NEARLY 75. PW VALUES
FROM THIS MORNING WERE AROUND 1.75 INCHES. MID LEVEL LAPSE RATES
WERE ALSO GOOD AGAIN TODAY. MODELS SUGGESTED THUNDERSTORM ACTIVITY
WOULD START EARLY TODAY...BUT THINGS HAVE BEEN SLOW AGAIN TODAY.
LOOKS LIKE ACTIVITY IS STARTING IN THE EAST/SOUTHEAST...SO MAY SEE
SOME BACKBUILDING INTO THE AREA OVER THE NEXT FEW HOURS. POPS ACROSS
THE CWA WERE AROUND 20 PERCENT...WHICH IS GOOD FOR NOW. LOOKING FOR
ISOLATED ACTIVITY AT BEST. WITH GOOD LAPSE RATES AND THE POTENTIAL
FOR WET MICROBURST TODAY...WILL MAINTAIN STRONG TO SEVERE
WORDING...MAY HAVE TO EXPAND THE AREA.
KEEPING A CLOSE WATCH ON THE MCS MOVING THROUGH ARKANSAS ALSO. STILL
CONCERNED ABOUT OUTFLOW MOVING SOUTHEAST INTO THE DELTA REGION THIS
AFTERNOON. WHILE THERE HAVE BEEN A FEW WEAK BOUNDARIES
SPAWNED...NONE LOOK STRONG ENOUGH AT THIS TIME TO REACH THE CWA.
THE TEMPS WERE GOOD...MADE SOME SMALL TWEAKS TO THE HOURLY VALUES.
THE ZONES/STATE ARE ALREADY OUT.
&&
.AVIATION...ISOLATED TSTMS WILL DEVELOP ACROSS THE AREA DURING THE
AFTERNOON. ALTHOUGH STORMS WILL BE POSSIBLE AT ANY LOCATION THE BEST
CHANCE FOR STORMS WILL OCCUR N OF A LINE FROM GLH-JAN-HBG. SOME
STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS. HAIL WILL
ALSO BE POSSIBLE. TSTMS WILL DIMINISH THIS EVENING AND END BY 10 PM.
VFR CONDITIONS ARE EXPECTED DURING THE OVERNIGHT HOURS. &&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 96 72 95 74 / 16 15 5 5
MERIDIAN 97 68 97 72 / 16 23 5 5
VICKSBURG 95 71 95 71 / 16 13 6 5
HATTIESBURG 96 74 96 73 / 16 17 5 5
NATCHEZ 95 74 93 74 / 16 11 5 5
GREENVILLE 97 74 95 75 / 16 15 10 5
GREENWOOD 97 72 96 74 / 16 20 10 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
07/03
Hazardous weather outlook, Jun 16, 1:30 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU JUN 16 2011
ARZ074-075-MSZ018-019-025>046-048>052-054>058-063>066-072>074-
171930-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
230 PM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND FRIDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING. THESE STORMS WILL HAVE THE POTENTIAL
FOR WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. THUNDERSTORMS WILL
DIMINISH IN COVERAGE AFTER SUNSET WITH ACTIVITY ENDING BY 10 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
LAZ007>009-015-016-023>026-MSZ047-053-059>062-171930-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-
230 PM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
03
In the hours before
Special weather statement, Jun 16, 11:36 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1236 PM CDT THU JUN 16 2011
MSZ039-046-161805-
KEMPER MS-NOXUBEE MS-
1236 PM CDT THU JUN 16 2011
...STRONG THUNDERSTORMS DEVELOPING OVER NOXUBEE AND KEMPER
COUNTIES...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED JUST EAST OF SHUQUALAK
AT 1236 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN NOXUBEE AND NORTHEASTERN KEMPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3260 8839 3273 8859 3292 8867 3308 8858
3307 8833
TIME...MOT...LOC 1736Z 283DEG 7KT 3295 8853
DLSpecial weather statement, Jun 16, 12:03 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT THU JUN 16 2011
MSZ039-046-161830-
KEMPER MS-NOXUBEE MS-
103 PM CDT THU JUN 16 2011
...STRONG THUNDERSTORMS CONTINUING ALONG THE KEMPER-NOXUBEE COUNTY
BORDER...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE LOCATED NEAR SHUQUALAK AT 103 PM CDT...
MOVING EAST AT 10 MPH.
PEOPLE IN SOUTHEASTERN NOXUBEE AND NORTHEASTERN KEMPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3289 8834 3281 8836 3286 8867 3304 8865
3305 8833
TIME...MOT...LOC 1802Z 276DEG 9KT 3294 8855
DLSpecial weather statement, Jun 16, 12:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU JUN 16 2011
MSZ039-046-161900-
KEMPER MS-NOXUBEE MS-
134 PM CDT THU JUN 16 2011
...STRONG THUNDERSTORMS ACROSS KEMPER AND NOXUBEE COUNTIES...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED NEAR MACON AT 134 PM CDT...MOVING
SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST
SOUTHEAST OF SHUQUALAK...ALSO MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN CENTRAL AND EASTERN NOXUBEE AND NORTHEASTERN KEMPER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3277 8836 3286 8857 3302 8866 3318 8859
3318 8831
TIME...MOT...LOC 1832Z 305DEG 12KT 3304 8851
DLSpecial weather statement, Jun 16, 1:05 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT THU JUN 16 2011
MSZ030-161935-
CLAY MS-
205 PM CDT THU JUN 16 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MONTPELIER AT 205 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
PEOPLE IN WESTERN CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3372 8871 3358 8874 3359 8899 3368 8902
3376 8898 3376 8893 3381 8893 3382 8892
3381 8871
TIME...MOT...LOC 1905Z 295DEG 12KT 3372 8890
DLThunderstorm Wind, Clay
- When
- June 16, 1:30 PM CST
- Where
- Clay County, 1.15 mi W of Montpelier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.720, -88.970
A small tree and tree branches were blown down. The tree was partially blocking Highway 46.
Hail, Clay
- When
- June 16, 1:35 PM CST
- Where
- Clay County, Montpelier
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.720, -88.950
Nickel sized hail fell in Montpelier.
Hail, Noxubee
- When
- June 16, 2:21 PM CST
- Where
- Noxubee County, 2.42 mi WNW of Shuqualak
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.980, -88.620
Quarter sized hail covered the ground along Jones Road west of Shuqualak.
Hail, Choctaw
- When
- June 16, 3:44 PM CST
- Where
- Choctaw County, 1.5 mi NNE of Ackerman
- Measured
- 1 in hail
- Injuries
- 15 direct, 0 indirect
- Reported by
- Public
- Coordinates
- 33.340, -89.160
Quarter size hail fell on Collier Road.
Thunderstorm Wind, Choctaw
- When
- June 16, 3:44 PM CST
- Where
- Choctaw County, 1.5 mi NNE of Ackerman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.340, -89.160
A couple of trees were blown down northeast of Ackerman.
Thunderstorm Wind, Lauderdale
- When
- June 16, 3:45 PM CST
- Where
- Lauderdale County, 3 mi SSW of Bonita
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 32.330, -88.690
A tree was blown down onto a house along Skyland Drive. Trees were also blown down at the intersection of Highway 45 and Highway 145.
Thunderstorm Wind, Webster
- When
- June 16, 3:45 PM CST
- Where
- Webster County, 4.09 mi W of Pellez
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.490, -89.450
A few trees were blown down along Stewart Lodi Road.
Hail, Attala
- When
- June 16, 4:08 PM CST
- Where
- Attala County, 0.58 mi E of Mc Cool
- Measured
- 1 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 33.200, -89.340
Quarter size hail covered the ground on the south side of McCool. Penny size hail also fell just west of McCool.
Hail, Choctaw
- When
- June 16, 4:12 PM CST
- Where
- Choctaw County, 0.9 mi SE of Ackerman Choctaw Arp
- Measured
- 1.25 in hail
- Property damage
- $45,000
- Reported by
- Public
- Coordinates
- 33.290, -89.220
Half dollar size hail fell west southwest of Ackerman.
Hail, Neshoba
- When
- June 16, 4:42 PM CST to 4:55 PM CST
- Where
- Neshoba County, 0.53 mi NNE of Alice to 2.52 mi WNW of Arlington
- Measured
- 1 in hail
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.927, -89.277
A swath of quarter size hail fell generally along Highway 19. Quarter sized hail was reported along County Road 397.
Hail, Leake
- When
- June 16, 5:02 PM CST
- Where
- Leake County, 0.58 mi W of Edinburg
- Measured
- 1.25 in hail
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 32.800, -89.340
Half dollar size hail fell in Edinburg.
Hail, Newton
- When
- June 16, 5:45 PM CST
- Where
- Newton County, Little Rock
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.530, -89.030
Nickel sized hail was reported at Little Rock.
Thunderstorm Wind, Madison
- When
- June 16, 5:55 PM CST
- Where
- Madison County, 1.48 mi E of Revive
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.750, -89.745
A swing was overturned and and a few small branches were blow off trees.
Hail, Madison
- When
- June 16, 6:05 PM CST
- Where
- Madison County, 2.32 mi ESE of Revive
- Measured
- 1 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 32.742, -89.731
Quarter sized hail fell for 15 minutes, and was covering the ground.
Thunderstorm Wind, Scott
- When
- June 16, 6:30 PM CST
- Where
- Scott County, 4.17 mi NW of Lillian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 32.550, -89.590
A few trees were blown down on power lines south of Lena.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Kansas, June 16, 2011$132,000 · EF1 · 60 events
- Wildfire in Texas, June 16 to 27, 201116 injured · 9 events
- Wildfire in New Mexico, June 16 to 20, 2011$3.5 million · 1 event
- Hail and Damaging Wind in Mississippi, June 16, 2011$700,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Colorado, June 16, 2011$324,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, June 16, 2011$200,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 16, 2011$30,000 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Ohio, June 16, 2011$100,000 · 2 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 16 to 17, 2011$62,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 16, 2011$75,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, June 16, 20111.75 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 16, 20111 injured · $22,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313962, 313824, 313836, 313891, 313898, 313819, 313907, 313915, 313930, 313828, 313953, 313830, 326089, 313955, 313959.